Zoladex-terrifying reaction-hopsital visit!

Hi everyone

I was taken to hospital in an ambulance on Sunday night with uncontrolable neck spasms. I was one of the scariest things I have ever gone through. They concluded at the hospital it was some sort of reaction to the zoladex. I have fibronyalgia which is contraindicated for Zoladex. I suffer from spasms but this was so something out of the exorcist! My neck started to flop and lock to one side and the the other every fifteen minutes and the the right side. i couldn't speak properly. I will never ever touch this drug again. I was given diazepam and diahydracodeine at the hospital and some dh to take home. I had a terrible feeling about taking this drug, and in my personal case I was right.I thought I was having a stroke or something. So scared. My neck and back and shoulders are obviously very tender but fortunately I got my meds to take- diazepam 3 times a day and dh 3 to 4 times a day. My next injection is due next wed-needless to say I willnot be going for it. I was at the doc on monday morning -the lovely doc at the hospital even told me to ask for oral morphine if the dh didn't work but fortunately it did. the GP is trying to get in touch with my consultant to find out what to do next which we expect is what pill I should be put on- I have been reading about cezzatte but don't know if this is suitable?

Just to point out still haven't had an appt with a consultant since my laparotomy in May!!!

My mum was told an appt had been made for sept before sundays incident). I cannot fanthom How they can treat us ladies like this, Human guinea pigs. They seem to leave the Gps to administer powerful drugs and leave the patient to suffer the consequnces.

Sorry for long post,

4 Replies

  • Hi angelofhope, hope ur feeling abit better! So sorry to hear of that horrendous reaction. Unfortunately for me i was given a 3 month injection of decapeptyl (same sort of thing puts u into menopause) im lay in bed with crippling pains in my lower abdomin and the palpations are crazy... We are just human guinea pigs i totally agree!! If this is doing this to my body after 2 days what the hell.... Anyways huni i wish u a speedy recovery. Take care x

  • So sorry to hear you had a bad time too, sometimes for some of us it really is far worse than just coping as we had done before, with painkillers !

    I do my level best to forewarn new patients to zoladex and its sister drugs just how risky taking them can be, and you do need to let the family know for emergencies such as this. Sadly even though you are now home, it doesn't mean you won't have other incidents until that drug is entirely out of your system in a few months time, so please take care and listen to what your body is telling you and get plenty of rest

    I had a laparotomy and was told to expect a follow up appt in 4 months, but it never happened. That's the NHS for you.

    Zoladex remains in your system 4 months after the last implant you have, but is only super active for the 1 month then it diminishes in its power, but is still in the body in trace amounts for a long time, so that could be the worst of it for you but it might still give you surprises.

    I had mirena coil after the zoladex hell. And for me it was an absolute blessing compared with zoladex.

    I stopped the zoladex at the end of 2011 and still suffer the consequences. It wrecked my short term memory function.

    hope your feeling better very quickly after the drug wears off.

  • Oh my goodness - what an awful and scary experience. Really sorry and hope you are feeling better. All very best wishes to you x

  • I too am on the decapeptyl injection (monthly)

    I'm having my full hysterectomy on July 18th 2013

    The injection has made my ovaries feel like they are being strangled and are about to burst

    at any moment - and I am having to take Tramadol for the pain

    But it's classed as a normal reaction

    Don't we suffer enough Ladies!!

You may also like...